Alert archive / Louisiana / Wind Advisories in 2013
Wind Advisory 5, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Mar 24, 2013, 3:51 AM CDT for 13 parishes in Louisiana; 5 counties in Mississippi. It took effect at Mar 24, 2013, 10:00 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2013, 3:51 AM CDT (08:51 UTC)
- In effect from
- Mar 24, 2013, 10:00 AM CDT
- Expired
- Mar 25, 2013, 7:00 AM CDT
- In force
- 21 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1987 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
445 WWUS74 KLIX 240851 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 351 AM CDT SUN MAR 24 2013 ...|WINDY DAY EXPECTED ACROSS SOUTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI... .DEEPENING LOW PRESSURE OVER THE TENNESSEE AND OHIO VALLEYS TODAY AND TONIGHT ALONG WITH HIGH PRESSURE BUILDING DOWN THE PLAINS WILL LEAD TO WINDY CONDITIONS ACROSS THE REGION. STRONG WINDS JUST ABOVE THE SURFACE WILL BE TRANSPORTED DOWN TO THE GROUND LEADING TO WIND GUSTS POSSIBLY AS HIGH AS 45 MPH. WINDS WILL RELAX OVER MUCH OF THE AREA AROUND SUNSET WITH THE EXCEPTION OF THE IMMEDIATE SOUTHSHORE AND ALONG THE COAST OF SOUTHEASTERN LOUISIANA. WINDS OVER THESE AREAS WILL LIKELY REMAIN QUITE GUSTY THROUGH MUCH OF THE NIGHT. LAZ058-060>064-066>070-241700- /O.NEW.KLIX.WI.Y.0005.130324T1500Z-130325T1200Z/ ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD- INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF... GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY 351 AM CDT SUN MAR 24 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM CDT MONDAY. * WINDS...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED TO BEGIN AROUND 10 AM AND CONTINUE THROUGH THE AFTERNOON AND MUCH OF THE NIGHT. THE STRONGEST WINDS OVER NIGHT WILL BE THE AREAS CLOSEST TO THE LAKE AND IMMEDIATELY ALONG THE COAST. WINDS SHOULD FINALLY RELAX BELOW ADVISORY CRITERIA AROUND SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAZ034>037-039-040-046>050-056-057-059-065-071-072-MSZ068>071-077- 080>082-241700- /O.NEW.KLIX.WI.Y.0005.130324T1500Z-130325T0000Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-ASSUMPTION-ST. JAMES-UPPER LAFOURCHE-UPPER TERREBONNE- NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE- WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS... BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...THIBODAUX...RACELAND... LAROSE...HOUMA...BAYOU CANE...AMITE...KENTWOOD...HAMMOND... PONCHATOULA...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 351 AM CDT SUN MAR 24 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH ARE EXPECTED TO BEGIN AROUND 10 AM. THE STRONGEST GUSTS COULD APPROACH 45 MPH DURING THE AFTERNOON HOURS. WINDS SHOULD FINALLY RELAX BELOW ADVISORY CRITERIA AROUND 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
921 WWUS74 KLIX 241159 CCA NPWLIX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NEW ORLEANS LA 659 AM CDT SUN MAR 24 2013 ...WINDY DAY EXPECTED ACROSS SOUTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI... .DEEPENING LOW PRESSURE OVER THE TENNESSEE AND OHIO VALLEYS TODAY AND TONIGHT ALONG WITH HIGH PRESSURE BUILDING DOWN THE PLAINS WILL LEAD TO WINDY CONDITIONS ACROSS THE REGION. STRONG WINDS JUST ABOVE THE SURFACE WILL BE TRANSPORTED DOWN TO THE GROUND LEADING TO WIND GUSTS POSSIBLY AS HIGH AS 45 MPH. WINDS WILL RELAX OVER MUCH OF THE AREA AROUND SUNSET WITH THE EXCEPTION OF THE IMMEDIATE SOUTHSHORE AND ALONG THE COAST OF SOUTHEASTERN LOUISIANA. WINDS OVER THESE AREAS WILL LIKELY REMAIN QUITE GUSTY THROUGH MUCH OF THE NIGHT. LAZ058-060>064-066>070-242015- /O.NEW.KLIX.WI.Y.0005.130324T1500Z-130325T1200Z/ ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD- INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF... GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY 659 AM CDT SUN MAR 24 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM CDT MONDAY. * WINDS...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED TO BEGIN AROUND 10 AM AND CONTINUE THROUGH THE AFTERNOON AND MUCH OF THE NIGHT. THE STRONGEST WINDS OVER NIGHT WILL BE THE AREAS CLOSEST TO THE LAKE AND IMMEDIATELY ALONG THE COAST. WINDS SHOULD FINALLY RELAX BELOW ADVISORY CRITERIA AROUND SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAZ034>037-039-040-046>050-056-057-059-065-071-072-MSZ068>071-077- 080>082-242015- /O.NEW.KLIX.WI.Y.0005.130324T1500Z-130325T0000Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-ASSUMPTION-ST. JAMES-UPPER LAFOURCHE-UPPER TERREBONNE- NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE- WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS... BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...THIBODAUX...RACELAND... LAROSE...HOUMA...BAYOU CANE...AMITE...KENTWOOD...HAMMOND... PONCHATOULA...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 659 AM CDT SUN MAR 24 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH ARE EXPECTED TO BEGIN AROUND 10 AM. THE STRONGEST GUSTS COULD APPROACH 45 MPH DURING THE AFTERNOON HOURS. WINDS SHOULD FINALLY RELAX BELOW ADVISORY CRITERIA AROUND 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
836 WWUS74 KLIX 241508 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1008 AM CDT SUN MAR 24 2013 ...WINDY DAY EXPECTED ACROSS SOUTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI... .COLD HIGH PRESSURE BUILDING INTO THE REGION WILL BRING AN INCREASE IN NORTHWESTERLY WINDS THIS AFTERNOON AND TONIGHT. LAZ058-060>064-066>070-242315- /O.CON.KLIX.WI.Y.0005.000000T0000Z-130325T1200Z/ ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD- INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF... GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY 1008 AM CDT SUN MAR 24 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... * WINDS...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON AND MUCH OF THE NIGHT. THE STRONGEST WINDS OVER NIGHT WILL BE THE AREAS CLOSEST TO THE LAKE AND IMMEDIATELY ALONG THE COAST. WINDS SHOULD FINALLY RELAX BELOW ADVISORY CRITERIA AROUND SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAZ034>037-039-040-046>050-056-057-059-065-071-072-MSZ068>071-077- 080>082-242315- /O.CON.KLIX.WI.Y.0005.000000T0000Z-130325T0000Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-ASSUMPTION-ST. JAMES-UPPER LAFOURCHE-UPPER TERREBONNE- NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE- WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS... BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...THIBODAUX...RACELAND... LAROSE...HOUMA...BAYOU CANE...AMITE...KENTWOOD...HAMMOND... PONCHATOULA...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 1008 AM CDT SUN MAR 24 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH ARE EXPECTED TO CONTINUE THROUGH THIS LATE AFTERNOON. WINDS SHOULD FINALLY RELAX BELOW ADVISORY CRITERIA AROUND 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 24/RR
076 WWUS74 KLIX 242031 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 331 PM CDT SUN MAR 24 2013 ...WINDY CONDITIONS ACROSS SOUTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI TONIGHT... .COLD HIGH PRESSURE BUILDING INTO THE REGION WILL MAINTAIN BREEZY CONDITIONS OVERNIGHT. LAZ058-060>064-066>070-250445- /O.CON.KLIX.WI.Y.0005.000000T0000Z-130325T1200Z/ ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD- INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF... GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY 331 PM CDT SUN MAR 24 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... * WINDS...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED TO CONTINUE THROUGH THE NIGHT. THE STRONGEST WINDS OVERNIGHT WILL BE THE AREAS CLOSEST TO THE LAKE AND IMMEDIATELY ALONG THE COAST. WINDS SHOULD FINALLY RELAX BELOW ADVISORY CRITERIA AROUND SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAZ034>037-039-040-046>050-056-057-059-065-071-072-MSZ068>071-077- 080>082-250000- /O.CON.KLIX.WI.Y.0005.000000T0000Z-130325T0000Z/ POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON- ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION- LIVINGSTON-ASSUMPTION-ST. JAMES-UPPER LAFOURCHE-UPPER TERREBONNE- NORTHERN TANGIPAHOA-SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE- WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...NEW ROADS...LIVONIA... ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER... BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON... LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS... BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE... DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE... PAINCOURTVILLE...LUTCHER...GRAMERCY...THIBODAUX...RACELAND... LAROSE...HOUMA...BAYOU CANE...AMITE...KENTWOOD...HAMMOND... PONCHATOULA...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY... CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS... WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA... OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN 331 PM CDT SUN MAR 24 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH ARE EXPECTED TO CONTINUE THROUGH THIS LATE AFTERNOON. WINDS SHOULD FINALLY RELAX BELOW ADVISORY CRITERIA AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 24/RR
340 WWUS74 KLIX 250242 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 942 PM CDT SUN MAR 24 2013 ...WINDY CONDITIONS ACROSS COASTAL SOUTHEASTERN LOUISIANA TONIGHT... .COLD HIGH PRESSURE BUILDING INTO THE REGION WILL MAINTAIN BREEZY CONDITIONS OVERNIGHT. LAZ058-060>064-066>070-251045- /O.CON.KLIX.WI.Y.0005.000000T0000Z-130325T1200Z/ ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS- UPPER PLAQUEMINES-UPPER ST. BERNARD-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD- INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO... METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE... VIOLET...CHAUVIN...DULAC...MONTEGUT...GALLIANO...CUT OFF... GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY 942 PM CDT SUN MAR 24 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... * WINDS...NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED TO CONTINUE THROUGH THE NIGHT. THE STRONGEST WINDS OVERNIGHT WILL BE IN AREAS CLOSEST TO LAKE PONTCHARTRAIN AND IMMEDIATELY ALONG THE COAST. WINDS SHOULD FINALLY RELAX BELOW ADVISORY CRITERIA AROUND SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Mar 24, 3:46 AM CDT, 5 minutes earlier.
Area forecast discussion, Mar 24, 3:46 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
346 AM CDT SUN MAR 24 2013
.SHORT TERM...RATHER QUIET NIGHT AS THE CONVECTION STAYED NORTH OF
THE AREA. COLD FRONT IS HALFWAY THROUGH THE REGION WITH TEMPS IN NW
PORTIONS OF THE CWA ALREADY DOWN INTO THE MID TO UPPER 50S AND
LOCATIONS IN THE SE STILL IN THE LOWER 70S.
MAIN CONCERN IN THE SHORT TERM WILL BE WINDS OVER THE REGION. THE
S/W CONTINUES TO WORK EAST ACROSS THE PLAINS AND WILL BE IN THE OH
VALLEY BY SUN NIGHT. AS IT MOVES EAST THE TROUGH AXIS WILL PUSH EAST
OF THE AREA BY MIDDAY. PRIOR TO THAT VERY LGT SHRA OR MORE SO
SPRINKLES WILL STILL BE POSSIBLE. AT THE SFC THE WEAK SFC LOW
CURRENTLY OVER SERN MS WILL QUICKLY PUSH EAST INTO AL WHILE A MORE
DOMINANT SFC LOW WILL DEVELOP AND DEEPEN OVER THE TN/OH VALLEYS
TODAY. AT THE SAME TIME HIGH PRESSURE WILL BUILD DOWN THE PLAINS AND
THIS WILL TIGHTEN THE PRESSURE GRADIENT OVER THE REGION WITH STRONG
PRESSURE RISES THROUGHOUT THE DAY AND OVERNIGHT TONIGHT. THIS WILL
COMBINE WITH UNIDIRECTIONAL WINDS FROM THE SFC TO H85 AND CAA IN THE
LL. H925 WINDS WILL APPROACH 30-35KTS WHILE H85 WINDS COULD APPROACH
45KTS THIS AFTN. IN ADDITION SKIES WILL BEGIN TO CLR OUT AND WITH
UNIDIRECTIONAL LL WINDS OF THIS MAGNITUDE AND STRONG CAA THESE WINDS
WILL HAVE LITTLE TROUBLE MIXING DOWN TO THE SFC PROVIDING WINDY
CONDITIONS TODAY WITH WIND GUSTS POSSIBLY UP TO 40-45 MPH AT TIMES.
WITH THAT WE HAVE ISSUED A WIND ADV FOR THE ENTIRE AREA TODAY.
HEADING INTO TONIGHT WINDS OVER MUCH OF THE LAND WILL BACK OFF BUT
STRONG PRESSURE RISES AND CAA WILL KEEP STRONG WINDS OVER THE LAKES
AND COASTAL WATERS AND THIS WILL CONTINUE TO IMPACT AREAS ALONG THE
SOUTHSHORE AND SERN LA COAST.
MON THROUGH WED WE WILL REMAIN QUIET AND COOL. HIGH PRESSURE WILL
DOMINATE THE REGION WHILE WE REMAIN UNDER NW FLOW. TEMPS WILL BE
ABOUT 20 DEGREES BELOW NORMAL BOTH MON AND TUE WITH TEMPS SLOWLY
MODERATING ON WED. MORNING LOWS WILL BE QUITE COLD WITH THE
POSSIBILITY OF MULTIPLE LOCATIONS ALONG THE NRN HALF OF THE CWA
HITTING THE FREEZING MARK ONCE AGAIN WITH A FEW SPOTS GETTING INTO
THE UPPER 20S. FREEZE WATCHES/WARNINGS WILL LIKELY BE NEEDED FOR
TONIGHT AND ESPECIALLY MON NIGHT AND TUE NIGHT. /CAB/
.LONG TERM...OVERALL WE REMAIN MOSTLY QUIET THROUGH THE REST OF THE WORK
WEEK BUT TEMPS WILL CONTINUE TO MODERATE AND LGT RAIN COULD RETURN
BY WEEKS END. THE LONG WAVE TROUGH WILL REMAIN OFF THE EAST COAST
LEAVING US IN NW FLOW BUT WITH HIGH PRESSURE AT THE SFC TRYING TO
SLOWLY PUSH EAST IT WILL ALLOW SOME MOISTURE TO MOVE INTO THE SRN
PLAINS WHICH COULD EVENTUALLY MOVE BACK INTO THE AREA WITH LGT SHRA
POSSIBLE FRI AND SAT. THE NEXT STRONG S/W LOOKS TO PUSH THROUGH THIS
WEEKEND AND IT WILL PROVIDE THE NEXT BEST CHANCE FOR RAIN. /CAB/
.MARINE...
HAZARDOUS CONDITIONS WILL BE OCCURRING OVER THE COASTAL WATERS TODAY.
LATEST 11-3.9U SHOWS LEADING EDGE OF COLD FRONT TO BE NEARING
ALEXANDRIA. EXPECT THE BOUNDARY TO BE ENTERING WESTERN WATERS NEAR
TIMBALIER BAY 2 TO 3 HOURS AFTER SUNRISE. WINDS WILL RISE TO NEAR
SMALL CRAFT BEHIND THE FRONT DURING THE DAY AND CONTINUE INCREASING
AFTER SUNSET. SPEEDS WILL BE IN THE 25 TO 30 KNOT RANGE WITH
OCCASIONAL GUSTS TO GALE FORCE. HAVE OPTED TO PASS ON GALE WARNING
BUT MAINTAIN SMALL CRAFT ADVISORY FOR ALL COASTAL WATERS. ONLY
CHANGES MADE WERE TO EXTEND THE EXPIRATION TIME TO MIDDAY MONDAY FOR
ALL AREAS AND 00Z MONDAY FOR OUTER WATERS.
SURFACE RIDGE WILL TRACK FROM WEST TO EAST ACROSS THE GULF COASTAL
STATES THROUGH THE WEEK. EXPECT WIND DIRECTION TO FOLLOW THIS AND
SHIFT FROM NW TO NE MIDWEEK AND FINALLY SE LATER THIS WEEK. SPEEDS
WILL GRADUALLY FALL AS OVERALL PRESSURE GRADIENT RELAXES.
MEFFER
&&
.AVIATION...
PREFRONTAL TROUGH IS CURRENTLY MOVING THROUGH THE AREA. SHOWER
ACTIVITY ASSOCIATED WITH THIS SYSTEM IS MOSTLY TO THE NORTH OF ALL
TERMINALS. THEREFORE NOT EXPECTING MUCH IF ANY RAIN BEFORE ALL IS
CLEAR LATER THIS MORNING. FOG SEEMS TO BE LESS OF AN IMPACT AS
PREVIOUSLY THOUGHT. WILL LIKELY BE REMOVING THOSE TEMPO GROUPS WITH
THE NEXT TAF UPDATE. BIGGEST IMPACT TO TERMINALS TODAY WILL BE
STRONG WINDS. EXPECT SFC SPEEDS OF 20 TO 25 KNOTS WITH HIGHER GUSTS
LATE THIS MORNING THROUGH THE AFTN HOURS. THUS WILL BE TURBULENT FOR
QUITE SOME TIME. THOUGH WINDS WILL RELAX NEAR SUNSET...EXPECT
ELEVATED SPEEDS TO PERSIST OVERNIGHT AT MSY AND NEW.
MEFFER
&&
.DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...NONE.
ACTIVITIES...SLURRY SUPPORT
MONITORING RIVER FLOODING
WIND ADVISORY AND SMALL CRAFT ADVISORY IN EFFECT
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 63 30 55 29 / 10 10 0 0
BTR 66 33 59 32 / 10 0 0 0
ASD 70 33 60 32 / 10 10 0 0
MSY 72 41 56 39 / 10 10 0 0
GPT 72 36 59 34 / 10 10 0 0
PQL 74 36 60 32 / 10 10 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 10 AM SUNDAY TO 7 AM MONDAY FOR THE FOLLOWING
ZONES: LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
BAPTIST...UPPER JEFFERSON...UPPER PLAQUEMINES...AND UPPER
ST. BERNARD.
WIND ADVISORY FROM 10 AM SUNDAY TO 7 PM SUNDAY FOR THE FOLLOWING
ZONES: ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...NORTHERN
TANGIPAHOA...POINTE COUPEE...SOUTHERN TANGIPAHOA...ST.
HELENA...ST. JAMES...ST. TAMMANY...UPPER LAFOURCHE...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...SMALL CRAFT ADVISORY FROM 7 AM SUNDAY TO 7 AM MONDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...WIND ADVISORY FROM 10 AM SUNDAY TO 7 PM SUNDAY FOR THE FOLLOWING
ZONES: AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...SMALL CRAFT ADVISORY FROM 7 AM SUNDAY TO 7 AM MONDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&
SHORT/LONG TERM: CAB
AVIATION/MARINE: MEFFERHazardous weather outlook, Mar 23, 10:30 PM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 PM CDT SAT MAR 23 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-241500- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1030 PM CDT SAT MAR 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT. ONE OR TWO OF THE THUNDERSTORMS COULD BE STRONG OVER SOUTHWEST AND COASTAL MISSISSIPPI AND PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN. THE PEARL RIVER REMAINS ABOVE FLOOD STAGE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY WILL BE IN EFFECT SUNDAY AND SUNDAY NIGHT FOR ALL COASTAL WATERS...INCLUDING THE SOUNDS AND TIDAL LAKES. THE PEARL RIVER IS EXPECTED TO REMAIN ABOVE FLOOD STAGE UNTIL AT LEAST TUESDAY. THE ATCHAFALAYA RIVER AT MORGAN CITY IS FORECAST TO GO ABOVE FLOOD WEDNESDAY MORNING. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS EVENING.
Nearby
Wind Advisories in Louisiana, 2013Wind Advisories in Mississippi, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.